STD Home > Side Effects of Indinavir
Weakness or fatigue, abdominal pain, and vomiting are some of the potential side effects of indinavir. Side effects of the medication are usually minor and, in most cases, can be treated easily. However, you should seek medical attention immediately if you develop serious indinavir side effects, such as an allergic reaction, yellowing of the eyes or skin, and high blood sugar.
As with any medicine, side effects are possible with indinavir sulfate (Crixivan®); however, not everyone who takes the medication will experience side effects. In fact, most people tolerate it quite well. When side effects do occur, in most cases they are minor and either require no treatment or can easily be treated by you or your healthcare provider.
(This article covers many, but not all, of the possible side effects with indinavir. Your healthcare provider can discuss a more complete list of indinavir side effects with you.)
There are a number of side effects with indinavir that you should report to your healthcare provider. These include, but are not limited to:
- Signs of liver damage, such as:
- Fatigue or a general ill feeling (malaise)
- Loss of appetite
- Yellow eyes or skin (jaundice)
- Tenderness near the liver (the upper right abdomen)
- Pale stools
- High blood sugar (hyperglycemia)
- Kidney stones
- Changes in the distribution of fat on your body (such as a "buffalo hump")
- Signs of destruction of red blood cells (known as hemolytic anemia), such as:
- Pale skin
- Shortness of breath
- Rapid heart rate (tachycardia)
- Signs of an allergic reaction, such as a rash, hives, itching, swelling of the mouth or throat, wheezing, or difficulty breathing.